Alert archive / South Dakota / Wind Advisories in 2010

Wind Advisory 3, NWS Sioux Falls, SD

April 28, 20104 states

NWS Sioux Falls, SD issued this wind advisory at Apr 28, 2010, 3:30 AM CDT for 4 states. It took effect at Apr 28, 2010, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2010, 3:30 AM CDT (08:30 UTC)
In effect from
Apr 28, 2010, 11:00 AM CDT
Expired
Apr 28, 2010, 8:00 PM CDT
In force
9 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2193 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WWUS73 KFSD 280830
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CDT WED APR 28 2010

.STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP TODAY AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL INCREASE ACROSS THE AREA THIS
MORNING WITH GUSTS TO 45 MPH EXPECTED THIS AFTERNOON INTO EARLY
EVENING.

SDZ038-039-050-052>055-057>061-063>066-068-069-281630-
/O.NEW.KFSD.WI.Y.0003.100428T1700Z-100429T0000Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON
330 AM CDT WED APR 28 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP BY NOON
  AND PERSIST INTO EARLY EVENING.

* WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO
  25 TO 35 MPH WITH GUSTS TO 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-056-062-067-070-071-281630-
/O.NEW.KFSD.WI.Y.0003.100428T1900Z-100429T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY-MINNEHAHA-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
BROOKINGS...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
330 AM CDT WED APR 28 2010

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP BY EARLY
  AFTERNOON AND PERSIST INTO EARLY EVENING.

* WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO
  25 TO 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
4 follow-up statements
526 
WWUS73 KFSD 281552
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1052 AM CDT WED APR 28 2010

.STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO DEVELOP TODAY
AHEAD OF AN APPROACHING COLD FRONT. WINDS WEST OF INTERSTATE 29
WILL INCREASE TO PEAK AROUND MIDDAY...AND SHOULD PEAK MID TO LATE
AFTERNOON TO THE EAST...WITH GUSTS TO AROUND 45 MPH EXPECTED...
LINGERING INTO EARLY EVENING IN ELEVATED AREAS OF SOUTHWEST
MINNESOTA AND NORTHWEST IOWA.

SDZ038-039-050-052>055-057>061-063>066-068-069-290000-
/O.EXT.KFSD.WI.Y.0003.100428T1600Z-100429T0000Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON
1052 AM CDT WED APR 28 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP BY NOON 
  AND PERSIST INTO EARLY EVENING. 

* WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 
  25 TO 35 MPH WITH GUSTS TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-056-062-067-070-071-290000-
/O.EXT.KFSD.WI.Y.0003.100428T1800Z-100429T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY-MINNEHAHA-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
BROOKINGS...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
1052 AM CDT WED APR 28 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP BY EARLY 
  AFTERNOON AND PERSIST INTO EARLY EVENING. 

* WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 
  25 TO 35 MPH WITH GUSTS TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
404 
WWUS73 KFSD 282049
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
349 PM CDT WED APR 28 2010

.STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE INTO THE EARLY
EVENING AHEAD OF A SLOWLY APPROACHING COLD FRONT. 

SDZ038-039-050-052>055-057>061-063>066-068-069-290000-
/O.CON.KFSD.WI.Y.0003.000000T0000Z-100429T0000Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON
349 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL PERSIST INTO EARLY
  EVENING.

* WEATHER CONDITIONS...SUSTAINED WINDS WILL AVERAGE 25 TO 35 MPH
  WITH SOME GUSTS APPROACHING 40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-056-062-067-070-071-290100-
/O.CON.KFSD.WI.Y.0003.000000T0000Z-100429T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY-MINNEHAHA-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
BROOKINGS...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
349 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL PERSIST INTO MID 
  EVENING.

* WEATHER CONDITIONS...SUSTAINED WINDS WILL AVERAGE 25 TO 35 MPH
  WITH OCCASIONAL GUSTS TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
543 
WWUS73 KFSD 290003
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
703 PM CDT WED APR 28 2010

.SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO DECREASE THROUGH
THIS EVENING.

SDZ038-039-050-052>055-057>061-063>066-068-069-290115-
/O.EXP.KFSD.WI.Y.0003.000000T0000Z-100429T0000Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON
703 PM CDT WED APR 28 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-056-062-067-070-071-290115-
/O.CON.KFSD.WI.Y.0003.000000T0000Z-100429T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY-MINNEHAHA-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
BROOKINGS...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
703 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL SLOWLY DECREASE 
  THROUGH THIS EVENING.

* WEATHER CONDITIONS...SUSTAINED WINDS WILL AVERAGE 25 TO 35 MPH
  WITH OCCASIONAL GUSTS TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
97
785 
WWUS73 KFSD 290055
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
755 PM CDT WED APR 28 2010

.SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO DIMINISH THIS EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-056-062-067-070-071-290200-
/O.EXP.KFSD.WI.Y.0003.000000T0000Z-100429T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY-MINNEHAHA-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
BROOKINGS...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
755 PM CDT WED APR 28 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 


$$
97

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 27, 9:02 PM CDT, 6 hours 28 minutes earlier.

Area forecast discussion, Apr 27, 9:02 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 PM CDT TUE APR 27 2010

.DISCUSSION...
SFC HIGH PRESSURE OVER THE WRN GREAT LAKES TO SLOWLY SLIDE EAST
TONIGHT WHILE LOW PRESSURE OVER THE NRN ROCKIES DEEPENS. WINDS
ALREADY RESPONDING TO THE INCREASING GRADIENT. WINDS WILL SLOWLY
INCREASE OUT OF A SRLY DIRECTION THROUGH THE NIGHT...KEEPING THE LOW
LEVELS MIXED AND HOLDING TEMPERATURES IN THE 40S. ADDED A FEW
DEGREES TO THE LOWS TONIGHT...OTHERWISE LEFT TONIGHTS FORECAST AS
IS. /97

&&

.PREV DISCUSSION...
WEDNESDAY SHOULD BE A VERY WINDY DAY AS SOUTHERLY FLOW CRANKS UP
AHEAD OF THE MAJOR TROUGH EXPECTED FOR THE END OF THE WEEK. WILL
CONTINUE NEAR OR SLIGHTLY ABOVE WIND ADVISORY CRITERIA THROUGH MUCH
OF THE DAY...KEEPING THE WINDS UP ON WEDNESDAY NIGHT OVER NW IA AND
SW MN. WOULD NOT BE AT ALL SURPRISED IF WE END UP NEEDING A WIND
ADVISORY BUT WOULD LIKELY BE A LOW END ONE. OTHERWISE FAIRLY MILD
WITH HIGHS IN THE 60S TO LOWER 70S.

WEDNESDAY NIGHT INTO THURSDAY NIGHT LOOKS TO BE THE BUSIEST TIME. AS
AN UPPER LEVEL LOW CRANKS UP OVER EASTERN MT...A WAVE WILL SWING
ONTO THE NORTHERN PLAINS WEDNESDAY NIGHT INTO THURSDAY MORNING. THIS
SHOULD SPREAD AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF
SD...WITH THE BETTER CHANCES IN CENTRAL PARTS OF THE CWA AFTER
MIDNIGHT. NOT REALLY EXPECTING MUCH IN THE WAY OF A SEVERE THREAT
WITH THIS. AS WE MOVE INTO THURSDAY THIS ENERGY SCRAPES BY TO THE
NORTH WHICH SHOULD KEEP THE LOW LEVEL FLOW BACKED FOR AWHILE. WILL
BRING A HIGHER POP ACROSS THE NORTHERN CWA TO ACCOUNT FOR
THIS...ALTHOUGH THESE SHOWERS AND THUNDERSTORMS COULD END UP A
LITTLE NORTH OF THE CWA. BY AFTERNOON A COLD FRONT WILL SWEEP ACROSS
THE CWA AND SHOULD BE MAINLY EAST OF I29 BY ABOUT 21Z...SETTING UP A
DECENT CHANCE FOR A FEW SEVERE STORMS OVER NW IA AND SOUTHERN PARTS
OF SW MN. CAPE VALUES LIKELY TO APPROACH 1500 J/KG AHEAD OF THIS
FRONT AND WITH MODERATE SHEAR VALUES AND A GENERALLY UNIDIRECTIONAL
WIND...BOTH HAIL AND STRONG STRAIGHT LINE WINDS WILL BE A THREAT.

FRIDAY INTO SATURDAY A TOUGH CALL AS MODEL REALLY START TO DIVERGE
AT THIS TIME. WITH THE UPPER LEVEL LOW WRAPPING UP OVER ND...A PIECE
OF ENERGY COULD SWING THROUGH FRIDAY AFTERNOON AND EVENING...HELPING
SET OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THE SEVERE
THREAT WOULD LIKELY BE LIMITED TO A FEW HAILERS AND WILL ONLY SHOOT
FOR MID RANGE POPS AT THIS TIME.

IN THE LATTER PERIODS(SAT/TUE)...MODELS STILL IN MUCH DISAGREEMENT
WITH WEEKEND SYSTEM AND HOW EXACTLY IT WILL EXIT THE AREA. TRENDS
CONTINUE TO SUGGEST THAT THE MORE NORTHERN SOLUTIONS ARE THE WAY TO
GO...BUT CONFIDENCE NOT VERY HIGH. THE 0Z CANADIAN SEEMED TO BE THE
BIGGEST OUTLIER AND SIDED CLOSEST TO THE 12Z GFS AND 0Z ECMWF.
SO...WITH THIS IN MIND...NOT EXPECTING ANY MAJOR CHANCES FOR
PRECIPITATION...BUT WITH A STRONG JET STREAK AND A COUPLE OF WEAK
SHORTWAVES RIDING NORTH INTO NEBRASKA AND IOWA...A FEW SHOTS OF
LIGHT RAIN WILL BE POSSIBLE. THIS MAKES FOR A MESSY FORECAST WITH A
MENTION OF PRECIP ABOUT EVERY PERIOD...BUT IF THE MODELS CONTINUE TO
TREND THE DIRECTION THAT THEY HAVE TODAY...SOME OF THESE CHANCES
MONDAY INTO TUESDAY MAY BE ABLE TO BE REMOVED. TEMPERATURES LOOKING
CLOSE TO NORMAL THROUGH THE PERIOD...MAY START OUT A LITTLE BELOW
NORMAL ON SATURDAY AND SUNDAY...BUT GENERALLY MILD.

&&

.AVIATION...
VFR CONDS ARE ANTICIPATED THROUGH WEDNESDAY. HOWEVER THERE MAY BE
SOME MVFR FOG AROUND SUNRISE ACROSS THIS AREA WITH A MOIST SSE FLOW
AND A WET GROUND AT MANY LOCATIONS. THE BIGGEST AVN CONCERN WL
LIKELY RESIDE WITH THE WINDS...AS SSE WINDS ON WED WILL FREQUENTLY
GUST TO 30 TO 35 MPH.   /MJF

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Apr 27, 12:29 PM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1229 PM CDT TUE APR 27 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1229 PM CDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTHEAST TO SOUTH WINDS OF 20 TO 35 MPH WITH LOCALIZED
GUSTS TO 40 MPH SHOULD DEVELOP EASTWARD OVER THE AREA THROUGH
WEDNESDAY AFTERNOON...AND MAY CONTINUE EAST OF INTERSTATE 29
THURSDAY. THIS SHOULD CAUSE A VERY HIGH FIRE DANGER WEST OF THE
JAMES VALLEY WEDNESDAY AFTERNOON.

A FEW THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY NIGHT INTO
THURSDAY MORNING NORTHWEST OF A LINE FROM MARSHALL MINNESOTA TO
PICKSTOWN SOUTH DAKOTA...BUT ARE NOT EXPECTED TO BE SEVERE.

SCATTERED THUNDERSTORMS WILL LIKELY MOVE EAST OVER THE AREA
THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. A FEW SEVERE STORMS
WITH LARGE HAIL AND STRONG WINDS ARE POSSIBLE...MAINLY ALONG AND
EAST OF INTERSTATE 29 LATE THURSDAY AFTERNOON INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in South Dakota, 2010Wind Advisories in Iowa, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.